MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0263
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the driver broke off at the base while turning the compression screw with a compression driver to apply compression to the fracture.At the point, compression was sufficient, so the procedure was finished as it was.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the screwdriver shaft is broken as described.The device inspection revealed the following: the visual inspection has shown that the screwdriver is broken apart at the narrowed part of the shaft, the fragment is still fixed in the upper coupling part of the screwdriver.The lateral view of the fracture face shows that the material was twisted in clock-wise direction before the shaft broke.The fracture face has the typical view of a ductile overload fracture, where the applied force causes first a permanent distortion of the material with subsequent fracture.The previously described deformation of the shaft does match to this fracture pattern.In general is the in the year 2015 manufactured device in a used condition, there are wear marks at the hexagon tip visible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by applying too much force onto the screwdriver during the described turning of the compression screw.In this relation following statement of the t2 humeral nailing system operative technique can be pointed out: ¿the short tissue protection sleeve is removed and the compression screw is gently tightened utilizing the two-finger technique." if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16730805
Report Number0009610622-2023-00116
Device Sequence Number17853397
Product Code LXH
UDI-Device Identifier04546540196330
UDI-Public04546540196330
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0263
Device Catalogue Number18060263
Device Lot NumberK08F3E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age61 YR
Patient SexMale